Doctors Orders...Thoughts?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

BigSky Country
Regular Member


Date Joined Nov 2011
Total Posts : 28
   Posted 11/10/2011 5:36 PM (GMT -6)   
After reading the responses from some of you about going cold turkey on my Zoloft, I thought I had better call my OB and let her know.  She was very adamant about following a protocol when weaning off meds.  She really wanted me to start taking half a pill for the next week and then half a pill every other day and then a quarter of a pill every other day. 
 
But I've been off my meds for almost 2.5 weeks.  And yes, I've had some dizziness and nausea, but I certainly DO NOT want to go back on them.  Uggh.  Thoughts from anyone?  confused

BigSky Country
Regular Member


Date Joined Nov 2011
Total Posts : 28
   Posted 11/10/2011 5:47 PM (GMT -6)   
I honestly did have a "Hi-I'm new here" thread that explained all of this. It may have gotten deleted. Sorry everyone.

It's Genetic
Veteran Member


Date Joined Mar 2010
Total Posts : 1540
   Posted 11/10/2011 6:09 PM (GMT -6)   
Doctors must protect themselves, BigSkyCountry, from possible lawsuits if patients have reactions from medications and have followed doctor's directions. You will have to weigh your feelings against your doctor's judgment.

Frankly, I would follow my doctor's orders if I trusted my physician.

You are, however, 2.5 weeks ahead of schedule for maintenance reduction, so it's a choice you have to make. You might look up the drug you're taking on the internet and see what the manufacturer's suggestions are for weaning off the medication. That may help you a little in making your decision.

I hope you get along well either way, but take care of yourself.

It's Genetic

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 11/10/2011 6:26 PM (GMT -6)   
I remember the thread. I am going to ask other mods if they are having the same problem. I am sorry your thread is gone.

Did you make the doctor aware that you have been off for 2.5 weeks? If you did and they still suggest the wean, I would do it. Having withdrawal symptoms is honestly no fun. But it does seem like it has been a long time, and you have gotten this far. It is truly up to you. I definately havent been any help here. Sorry. I just don't want you to suffer if you don't need to. Maybe keep them on hand and if you get sick take a small piece of one. I don't know... I know you don't want to take them if you don't have to.

I hope that you feel well. Keep us posted.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

BigSky Country
Regular Member


Date Joined Nov 2011
Total Posts : 28
   Posted 11/10/2011 6:44 PM (GMT -6)   
Thanks both of you!

IG~ Yes, you are correct. I know that my doctor has an obligation to give me the best medical advice/treatment and that I should be following her directions. ::sheepish look:: Why I am resisting and going rogue, I don't know.

getting by~ I am not really suffering too much, the nausea comes and goes (def. helping in the 'ol weight loss department!) and the dizzy spells seem to be getting slightly less frequent. They were the worst about 10 days after I quit my Zoloft. :-/

Love the advice and support! Mwah~

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 11/10/2011 7:22 PM (GMT -6)   
Your withdrawal effect sounds like it is ending. And if you aren't uncomfortable with it, well... I would follow my instincts on this. And you know if it gets bad, you can always take a quarter of one or something. So it sounds like you are doing what is right for you.

I hope that it continues to get better for you.

Take care,

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 11/10/2011 7:31 PM (GMT -6)   
yeah, hope it keeps getting better for you. jamie
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

BigSky Country
Regular Member


Date Joined Nov 2011
Total Posts : 28
   Posted 11/11/2011 8:54 AM (GMT -6)   
Thanks girls! I drove to work this morning and this was the first morning in the last 2-2.5 weeks that I wasn't dizzy! I know that they come and go and I am definitely not out of the woods yet, but at least those are going away!

Bad note: My hubby took the kids to the store right before dinner so I could take a hot shower (been working really late this week at work) and when I got out, I had a minor anxiety attack. Crapola. I sat down and did some breathing excercises, had a glass of hot spiced wine (home made....yummy!) and felt a TON better. I actually think I'm going to make it this time!

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 11/11/2011 9:15 AM (GMT -6)   
I am happy for you. Maybe you have gone through the worst of it and maybe it will just get better. I hope so.

Hugs, Karen
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 11/14/2011 7:23 AM (GMT -6)   
btw jamie is not a girl!!!!!!!!!!!!!!!!!!!!!!!!!!!!! :-)
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

bayoub2
Veteran Member


Date Joined Sep 2006
Total Posts : 2861
   Posted 11/14/2011 7:26 AM (GMT -6)   
Happens every time-lol!!!!!!!! I bet you'd look good in a little pink tutu, sweetie...no offense intended I'm sure

LOL
"We never realize how strong we are, until being strong is the only thing left"
Major Depressive Disorder, ptsd, fibromyalgia, chronic pain, l3/4, L4/5 gone, bursitis arthritis sciatica


welbutrin HBP meds seroquel hydrocodone magnesium potassium multi vit

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 11/14/2011 7:33 AM (GMT -6)   
am laughing my head off!! got good legs!!!!!!!!!!!!!!!!!!!!!!!!!!!! lol. ha ha ha!!!!!!!!!!!!! :-)

morning maggie!!!!!!!!!!!!!!!!!!!!
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.

bayoub2
Veteran Member


Date Joined Sep 2006
Total Posts : 2861
   Posted 11/14/2011 7:44 AM (GMT -6)   
morning to you and all my friends!!!! Muggy and cloudy and MONDAY!! Need I say more
"We never realize how strong we are, until being strong is the only thing left"
Major Depressive Disorder, ptsd, fibromyalgia, chronic pain, l3/4, L4/5 gone, bursitis arthritis sciatica


welbutrin HBP meds seroquel hydrocodone magnesium potassium multi vit

getting by
Forum Moderator


Date Joined Sep 2007
Total Posts : 42612
   Posted 11/14/2011 9:16 AM (GMT -6)   
Sunny here, got to a wake this memorial this afternoon. Lost a good friend. So I will be gone for awhile. I hope you all have a great day...

Hugs, Karen

Jamie I would like to see you in a tutu...lol
Moderator-Depression and fibromyalgia


fibromyalgia, Chronic fatigue, depression, allergies

BigSky Country
Regular Member


Date Joined Nov 2011
Total Posts : 28
   Posted 11/14/2011 3:13 PM (GMT -6)   
Sorry Jamiee!! My bad. I will now say Good Morning My Friends! Mwah!

theHTreturns...
Elite Member


Date Joined Mar 2009
Total Posts : 20279
   Posted 11/14/2011 5:49 PM (GMT -6)   
it is all good. jamie
 
karen. my prayers are with ya.
EMOTIONALLY UNSTABLE PERSONALITY DISORDER,

RAPID CYCLING BI-POLAR DISORDER

REMEMBER TO LOVE YOU. BE YOU AND BE TRUE.
New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, September 24, 2018 2:18 AM (GMT -6)
There are a total of 3,005,991 posts in 329,291 threads.
View Active Threads


Who's Online
This forum has 161817 registered members. Please welcome our newest member, Butterfly_.
235 Guest(s), 3 Registered Member(s) are currently online.  Details
dbrookenz, ppm guy, Szabo246